Related Questions

Can Synthroid (thyroxine) used to suppress the growth of a non-tox mng (euthyroid) continue to cause hyperthyroidism four months after discontinuing the pills?

Probably not. Your multi-nodular goiter has probably evolved from euthyroid to hyperthyroid (or toxic). Thyroid hormone from tablets could take 6- weeks or so to clear, and if the TSH was very low or undetectable, it could take longer than 6 weeks to completely re-equilibrate after stopping thyroid tablets. But if thyroid hormone levels are still high, or TSH stays low, your thyroid is probably overactive. Read more...

Taking. 1mg of Synthroid (thyroxine) for 4 wks and stopped when my anxiety and depression got real bad. It comes and goes everyday. Is it thyroid? Been a week

Complicated. What specific herbal supplements and in what dosages are you pairing with the Synthroid (thyroxine) ? You mention parasthesias and rapid mood swings. Have you been worked up for AIP (acute intermittent porphyria) ? This will cause these symptoms in a young adult male and can be precipitated by many things including some herbal supplements. Read more...

Been taking Synthroid (thyroxine) 1mg for 4 wks and ive recently had anxiety and depression. Was taking it to make thyroid smaller, even tho thyroid was normal?

Wrong dose. Hi. That dose is incorrect. It may be 0.1 mg, but they don't make a "1 mg" Synthroid. The biggest single pill they make is 0.3 mg, and that's generally a HUGE dose. Furthermore, taking Synthroid per se will not shrink a goiter, although a goiter may get smaller over time while taking Synthroid. You may be becoming iatrogenically hyperthyroid. (For other readers, Synthroid = levothyroxine) Read more...

Nrml thyroid levels & ultrasnd. Took. 1mg Synthroid (thyroxine) for 1mnth. Stopped 10 days ago. Having ups n downs. Depression, anxiety, energy. When I b normal?

No crystal ball. Try talking to your behavior therapist to help figure out the best plan for you. CBT is a good possibility. Also, the thyroid issue may still be present - consider follow-up testing and return to supplement if needed. Read more...
Hmm. An abnormal thyroid can contribute to mood swings, energy or anxiety issues. A more thorough exam and check up will provide the best answers as there are other things that can also make you feel this way. Please see your doctor. Read more...

THS of 1.17, goiter nodules, FNB in 2 months, no energy, on pills for depression, many other symptoms for hypothyroid. I think I need Synthroid (thyroxine)?

Probably. You will need to see your doctor to get your thyroid profile in order to determine how much Synthroid (thyroxine) you have to take. If you have nodular goiter, this needs to be seen by an endocrinologist and a surgeon to determine if you need to get them taken out. Read more...
TSH not high. but hypothyroid? Is that what you are asking? I would imagine your doctor also checked thyroid hormone level in addition to TSH, so if you have low thyroid hormone, your doctor would have diagnosed it? You are getting biopsy (FNB you said) in 2 months, so your doctor is doing what he/she thinks is best to figure out your condition. Trust your doctor if he/she says you don't have hypothyroidism. Read more...

I have no motivation but don't think it's depression, worse since testosterone, Synthroid (thyroxine) and untreated adrenal insuff. Is antidepressants smart here?

Sleep study would be. Smart. Looking over the fact that you are 33 years old and lacking in testosterone, i suspect that you may have underlying sleep apnea that has caused your drop in motivation. Since sleep apnea is one of the few conditions that rather consistently lowers testosterone levels in young men, i would recommend that you have a sleep study done first. Your motivation should lift too without the need for any antidepressant treatment if my clinical hunch is correct. Please seek a sleep evaluation with a sleep specialist. Read more...
Maybe. It sounds like you have quite some endocrine deficiencies and low testosterone, cortisone, thyroid hormones can cause multiple mood symptoms and/or depression. You can wait until your hormone levels normalize and if you are not improved, recommend seeing mental health professional. Read more...
Possibly. You may find that treatment with antidepressants will be ineffective, if your medical issues are unresolved, and if they are contributing to your lack of motivation. I would suggest you address those first, if possible. It is also possible your low motivation stems from other factors, such as unresolved stress or life issues, and if that is the case, then therapy in addition to meds may help. Read more...

Major depression, mind fog, exhausted achs...Thyroid levels slightly elevated...Been on lower dosage of Synthroid (thyroxine) for 4 day. How long before it help?

Difficult to say. If you're depression is indeed being caused by april thyroidism then you could take a month or more for your thyroid build up to a level where the depression would go into remission. However, i also see that you're not on an antidepressant and that might be a wise thing to start on in the interim. There is no guaranteed that correcting your thyroid will alleviate your depression. And depression may simply be another disease that happened to occur while you were hypothyroid. It's difficult in these situations to imply causeand effect. Please discuss this with your doctor. Best wishes and good luck for a happy holiday season. Read more...